Superficial femoral artery thrombosis as a cause for distal embolism in primary antiphospholipid syndrome.

Abstract

Antiphospholipid syndrome is a diagnosis with the clinical manifestations of thromboses in the presence of an antiphospholipid antibody. A 25-year-old man with a history of deep venous thrombosis, pulmonary emboli, and myocardial infarction, and receiving long-term anticoagulation with warfarin, all due to primary antiphospholipid syndrome, presented with blue toe syndrome from a primary superficial femoral artery thrombus. He was anticoagulated with fondaparinux in addition to dipyridamole and aspirin perioperatively. The area of thrombus was resected and reconstructed using a cephalic vein interposition graft. This report reviews antiphospholipid syndrome and identifies potential questions and problems relating to a rare clinical presentation.

DOI: 10.1016/j.jvs.2008.02.052

Cite this paper

@article{Lauvao2008SuperficialFA, title={Superficial femoral artery thrombosis as a cause for distal embolism in primary antiphospholipid syndrome.}, author={Lannery S Lauvao and Kaoru Ruth Goshima and Luis R L{\'e}on and Paul E. Nolan and John R. D. Hughes}, journal={Journal of vascular surgery}, year={2008}, volume={48 2}, pages={472-7} }